MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401450
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a physician requested a revision for an ambicor penile prosthesis (app) due to the device not inflating.There were no patient symptoms or adverse events.It was unknown whether there were any specific device malfunctions causing the device not to inflate.The surgical procedure had not been scheduled yet.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported device not inflating cannot be established as the product is not available for analysis.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that product analysis confirmed the reported allegation of inflation issues as a block was identified on the ambicor pump.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: upon receipt at our post market quality assurance laboratory, this ambicor penile prosthesis (app) was thoroughly analyzed.Visual and microscopical inspection of the app identified wear at fold in the cylinder bodies; however, there were no leaks found.Functional testing of the device identified hat the pump was difficult to deflate/inflate as the fluid was not flowing from the pump.The identified blocking could affect the functionality of the device, leading to the reported inflation issues.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that a physician requested a revision for an ambicor penile prosthesis (app) due to the device not inflating.There were no patient symptoms or adverse events.It was unknown whether there were any specific device malfunctions causing the device not to inflate.A surgical procedure was performed in which the device was explanted.The patient was in good condition following the intervention.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11887031
Report Number2124215-2021-14925
Device Sequence Number14389765
Product Code FHW
UDI-Device Identifier00878953000947
UDI-Public00878953000947
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/12/2015
Device Model Number72401450
Device Catalogue Number72401450
Device Lot Number647005004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/17/2021
08/26/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/12/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;